UNIGE document Scientific Article
previous document  unige:3366  next document
add to browser collection
Title

Vancomycin-induced DRESS syndrome in a female patient

Authors
Vauthey, Laetitia
Ferry, Tristan
Djordjevic, Marina
show hidden authors show all authors [1 - 9]
Published in Pharmacology. 2008, vol. 82, no. 2, p. 138-41
Abstract BACKGROUND: DRESS syndrome (drug rash with eosinophilia and systemic symptoms) is a hypersensitivity reaction with skin rashes, eosinophilia, fever, lymph node enlargement and internal organ involvement. CASE REPORT: A 60-year-old diabetic woman was hospitalized at the University Hospitals of Geneva for mid-leg amputation due to peripheral arterial occlusive disease. No drug allergy was reported. Because of a wound infection by methicillin-resistant Staphylococcus aureus, treatment with vancomycin (2 g/day) in continuous perfusion was initiated. Approximately 2 weeks later, she developed a toxidermia with fever, a progressive maculopapular skin rash, eosinophilia and acute renal insufficiency. The skin biopsy revealed a necrosis with lymphocytic and eosinophilic infiltrations, supporting the suspicion of DRESS syndrome. A cure was achieved by the withdrawal of vancomycin and the administration of methylprednisolone (1 g/day), antihistaminics and topical mometasone, without the introduction of other antibiotics. CONCLUSION: Vancomycin can be a cause of DRESS syndrome. A high index of suspicion is warranted in order not to miss this potentially lethal disease.
Keywords Anti-Allergic Agents/therapeutic useAnti-Bacterial Agents/adverse effectsDrug Eruptions/etiologyEosinophilia/chemically inducedFemaleFever/chemically inducedGlucocorticoids/therapeutic useHumansMethylprednisolone/therapeutic useMiddle AgedPregnadienediols/therapeutic useRenal Insufficiency, Acute/chemically inducedSyndromeVancomycin/adverse effects
Identifiers
PMID: 18607115
Full text
Structures
Citation
(ISO format)
VAUTHEY, Laetitia et al. Vancomycin-induced DRESS syndrome in a female patient. In: Pharmacology, 2008, vol. 82, n° 2, p. 138-41. https://archive-ouverte.unige.ch/unige:3366

326 hits

5 downloads

Update

Deposited on : 2009-09-23

Export document
Format :
Citation style :